MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER; NRY
Catalog Number 5MAXACE132
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Intracranial Hemorrhage (1891)
Date of Event 06/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, nonconformance, or misuse that contributed to the reported event.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Intracranial hemorrhage is a known and anticipated complication with these types of procedures and are noted in the device labeling.Therefore, it was determined that the reported event was an anticipated procedural complication.The hospital discarded the device.
 
Event or Problem Description
The patient underwent a thrombectomy procedure in the middle cerebral artery (mca) on (b)(6) 2017 using a penumbra system 5max ace reperfusion catheter (5max ace).It was noted that the patient's anatomy was slightly tortuous.During the procedure, the physician attempted to use two non-penumbra devices, however was unable to remove the thrombus; therefore, the physician attempted to use the 5max ace.The physician was then unable to remove the thrombus and, therefore, the 5max ace was removed.During the final angiography, it was found that there was bleeding inside the patient from the occluded location; therefore, the patient underwent a craniotomy, and the procedure then ended.As of (b)(6) 2017, the patient's mrs was 5.As of (b)(6) 2017, the patient's condition is unknown.The 5max ace has an uncertain relationship to the intracranial hemorrhage.

Brand Name
PENUMBRA SYSTEM 5MAX ACE REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key6812078
Report Number3005168196-2017-01410
Device Sequence Number16578225
Product Code NRY
UDI-Device Identifier00814548012803
UDI-Public00814548012803
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date01/17/2020
Device Catalogue Number5MAXACE132
Device Lot NumberF73821
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/26/2017
Initial Report FDA Received Date08/22/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age78 YR
Patient Weight52